Tornado, Calcasieu
- When
- November 22, 1:30 PM CST to 1:35 PM CST
- Where
- Calcasieu County, Iowa
- Rating
- F0
- Path length
- 1 mi
- Path width
- 10 yd
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.233, -93.017
A small tornado briefly touched down in Iowa, destroying a brick dugout at the high school, and damaging a shed, porch, and trampoline at nearby homes. This tornado was seen by many eyewitnesses.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A small tornado briefly touched down in Iowa, destroying a brick dugout at the high school, and damaging a shed, porch, and trampoline at nearby homes. This tornado was seen by many eyewitnesses.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 22, 9:25 AM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 925 AM CST MON NOV 22 2004 .DISCUSSION...SPC HAS ISSUED A TORNADO WATCH FOR ALL OF THE SOUTHEAST TEXAS COUNTIES THROUGH 2 PM. STATIONARY FRONT FROM AROUND KJAN TO KAEX TO NORTH OF KIAH. THUNDERSTORMS HAVE BEEN FIRING ALONG THE FRONT IN SOUTHEAST TEXAS THIS MORNING AS VORT MAX IN THE SOUTHWEST FLOW ALOFT MOVES ACROSS. WITH GOOD SHEAR NOTED IN SOUTHEAST TEXAS...THUNDERSTORM CELLS WILL SHOW ROTATION WITH THE POSSIBILITY OF SVR STORMS IN THAT AREA. OVER THE REMAINDER OF THE AREA...DENSE FOG HAS LIFTED AND WILL REMOVE FROM THE ZONES. LATEST GUIDANCE STILL SHOWS MOST OF THE ACTIVITY STAYING OVER IN SOUTHEAST TEXAS AND EXTREME WESTERN LOUISIANA THIS AFTERNOON AND WILL HAVE LIKELY TO CAT POPS IN THOSE AREAS. WILL MENTION SCATTERED THUNDERSTORMS OVER SOUTH CENTRAL LOUISIANA. .AVIATION DISCUSSION FROM MID-SHIFT... DENSE FOG...IFR CONDITIONS WILL REMAIN THROUGH ABOUT 10 AM OUTSIDE OF AREAS OF RAIN. LOW CLOUDS TO HANG IN THE AREA THROUGH THE AFTERNOON INTO THE EVENING HOURS...MVFR/IFR CONDITIONS. SHOWERS AND THUNDERSTORMS WILL BE MORE NUMEROUS ARCS SE TX AND SW LA TAPERING DOWN AS YOU MOVE TOWARDS THE SOUTH-CENTRAL LA COAST. && .PRELIMINARY POINT TEMPS/POPS... LCH 78 67 77 64 / 60 40 70 40 BPT 77 67 77 62 / 80 40 70 40 AEX 74 66 75 61 / 60 70 70 70 LFT 78 67 77 63 / 40 40 70 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...TORNADO WATCH...TXZ180>182-201-215-216...UNTIL 20Z. && 07-RUA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 735 AM CST MON NOV 22 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 222200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 735 AM CST MON NOV 22 2004 .DAY ONE...TODAY AND TONIGHT... A THUNDERSTORM COMPLEX JUST WEST OF HOUSTON TEXAS WILL MOVE TO THE EAST THROUGH THE MORNING HOURS. IN ADDITION...STORMS IN THE GULF ARE MOVING NORTH. AS THE STORM COMPLEX MOVES INTO SOUTHEAST TEXAS THESE STORMS ARE EXPECTED TO MERGE WITH STORMS LIFTING OUT OF THE GULF. THE RESULT IS EXPECTED TO PRODUCED SEVERAL STORMS THAT MAY REACH SEVERE CRITERIA...WITH THE MAIN THREAT LARGE HAIL...VERY STRONG WINDS. AT THIS TIME I BELIEVE THE GREATEST THREAT WILL BE SOUTH OF A LINE FROM WARREN IN TYLER COUNTY TEXAS TO OBERLIN IN ALLEN PARISH IN SOUTHWEST LOUISIANA. STORMS WILL MOVE INTO SOUTHEAST TEXAS IN THE NEXT SEVERAL HOURS AND INTO SOUTHWEST LOUISIANA LATE THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...DEEP MOISTURE AND NUMEROUS UPPER LEVEL DISTURBANCES WILL CONTINUE THIS WET PATTERN THROUGH TUESDAY EVENING. A STRONG COLD FRONT LATE TUESDAY MAY TRIGGER STRONG TO SEVERE STORMS BEFORE BRINGING AN END TO THE RAINY WEATHER PATTERN ON WEDNESDAY. THURSDAY THROUGH SATURDAY PROMISES TO BE DRY AND COOL. MOISTURE WILL RETURN TO THE REGION BY LATE FRIDAY AND LINGER THROUGH WEDNESDAY. SEVERE WEATHER MAY BE POSSIBLE ON LATE TUESDAY INTO EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED TODAY OR TONIGHT.
The Lake Charles radar (KLCH), 23 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyThe tornado archive for Louisiana, 2004Warnings in Louisiana, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5426334.